Delaware, 2009

Heavy Rain in Delaware, November 12 to 13, 2009

November 12 to 13, 2009 · NWS PHI · 2 events in 2 counties and zones

A powerful nor'easter produced rain and strong to high winds across Kent and Sussex Counties from the 11th through the 14th. While rain began falling on the 11th, the heaviest rain fell from the 12th into the first half of the 13th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A powerful nor'easter produced rain and strong to high winds across Kent and Sussex Counties from the 11th through the 14th. While rain began falling on the 11th, the heaviest rain fell from the 12th into the first half of the 13th. The rain ended on the 14th. Event precipitation totals averaged 2.5 to 4.5 inches and produced some poor drainage and low lying area flooding. Runoff from streams, creeks and rivers were slowed by the higher than normal tides. This included the Nanticoke River. In Kent County, some roadway flooding was reported in Frederica. The entrance to the Dover Public Library flooded.

Event precipitation totals included 4.62 inches in Greenwood (Sussex County), 4.57 inches in Georgetown (Sussex County), 4.40 inches in Seaford (Sussex County), 4.29 inches in Delmar (Sussex County), 3.23 inches in Dover (Kent County), 3.08 inches in Smyrna (Kent County), 2.89 inches in Marydel (Kent County) and 2.12 inches in Lewes (Sussex County).| |The nor'easter was originally Hurricane Ida, which made landfall in Alabama on the morning of the 10th. As Ida made landfall, it lost tropical characteristics and transformed into an extratropical low pressure system. On the morning of November 11th, the low pressure system reached southern Georgia and the next morning (12th) it was located over the coastal waters east of Wilmington, North Carolina. The extratropical low pressure system reached its maximum strength of around 995 millibars during the evening of the 12th as it was located just off of Cape Hatteras, North Carolina. From there, the low pressure system slowly drifted off the North Carolina coast as it slowly weakened on the 13th and 14th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 11, 8:01 PM EST, 3 hours 59 minutes earlier.

Area forecast discussion, Nov 11, 8:01 PM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
801 PM EST WED NOV 11 2009

.SYNOPSIS...
AN EXPANSIVE AREA OF HIGH PRESSURE WILL BE ANCHORED TO OUR NORTH
THROUGH THURSDAY NIGHT BEFORE GRADUALLY SLIDING EASTWARD. MEANWHILE,
AN AREA OF LOW PRESSURE WILL CONTINUE TO ORGANIZE OFF THE
SOUTHEASTERN UNITED STATES COAST AND MEANDER NEAR THIS AREA THROUGH
FRIDAY. A COLD FRONT ARRIVING FROM THE WEST LATE SATURDAY WILL PUSH
THE STORM SYSTEM OUT TO SEA. THIS COLD FRONT IS SCHEDULED TO MOVE
THROUGH OUR AREA LATE SUNDAY, HOWEVER IT MAY STALL NEARBY AS LOW
PRESSURE COULD DEVELOP ALONG IT IN THE MISSISSIPPI VALLEY. HIGH
PRESSURE THOUGH COULD TRY AND BUILD DOWN FROM SOUTHEASTERN CANADA
FOR A TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A LARGE HIGH PRESSURE SYSTEM IS SITTING JUST NORTH OF NEW YORK
STATE THIS EVENING. MEANWHILE, AN AREA OF LOW PRESSURE WAS
CONTINUING TO DEVELOP ALONG THE COAST OF THE CAROLINAS. AN UPPER
AIR ANALYSIS INDICATED A MIDLEVEL TROUGH FROM NEW ENGLAND DOWN TO
THE MID ATLANTIC AND SOUTHEASTERN UNITED STATES. A STRONG SHORT
WAVE EXTENDED FROM WESTERN NEW YORK STATE TO NEW ENGLAND. AN AREA
OF 850 MB WAA WAS FOCUSED FROM NORTHEASTERN NORTH CAROLINA TO
WESTERN SOUTH CAROLINA. A STRONG 300 MB JET WAS ACROSS NEW ENGLAND
WITH THE MID ATLANTIC AREA IN THE RIGHT ENTRANCE REGION.

THE STORM OFF THE COAST OF SOUTH CAROLINA IS FORECAST TO ORGANIZE
AND STRENGTHEN SOME TONIGHT. DESPITE THIS STORM CENTER BEING WELL TO
OUR SOUTH, PART OF OUR CWA WILL EXPERIENCE SIGNIFICANT IMPACTS NOT
ONLY TONIGHT BUT THROUGH THE SHORT TERM AND PERHAPS EVEN INTO THE
LONG TERM. THE EXPANSIVE SURFACE HIGH TO OUR NORTH COUPLED WITH THE
SURFACE LOW TO OUR SOUTH WILL CONTINUE TO RESULT IN A PRESSURE
GRADIENT ALONG THE EAST COAST. THIS GRADIENT IS FORECAST TO TIGHTEN
UP WITH TIME, THEREFORE THE WIND FIELD WILL ALSO INTENSIFY. DOPPLER
RADAR DATA THIS AFTERNOON ALREADY SHOWING 30 KNOTS OF WIND AT 2,000
TO 4,000 FEET. THE SURFACE HIGH TO OUR NORTH HAS BEEN DELIVERING
DRIER LOW-LEVEL AIR SOUTHWARD AS EVIDENCED IN THE LOWERING DEW
POINTS. THIS IS NOT REALLY MAKING IT INTO OUR SOUTHERN ZONES AS IT
RUNS INTO A MOISTENING EASTERLY FLOW. THE BATTLE BETWEEN THE HIGH
AND LOW WILL BE TAKING PLACE ACROSS OUR CWA WITH THE NORTHERN AREAS
SEEING LITTLE TO NO RAIN WHILE THE RAIN CHCS INCREASE DRAMATICALLY
AS ONE GOES SOUTHWARD. THE MODEL GUIDANCE HAS COME INTO BETTER
AGREEMENT WITH THE RAIN SHIELD, ALTHOUGH THE GFS 0.01 OF AN INCH
ISOHYET WAS TO FAR NORTH THIS MORNING. THE NAM/WRF WAS ACTUALLY
BETTER WITH THIS AS IT CORRECTLY INDICATED A SOUTHERLY DRIFT TO THE
RAIN SHIELD FOR A TIME TODAY. THE TIGHTENING OF THE PRESSURE
GRADIENT THOUGH AS THE SURFACE HIGH TRIES TO WEDGE ITS WAY SOUTHWARD
IS STRENGTHENING THE LOW-LEVEL LIFT. THIS MAY ACTUALLY ALLOW THE
RAIN SHIELD TO LIFT NORTHWARD AGAIN TONIGHT, ALTHOUGH OUR CONFIDENCE
ON JUST HOW FAR IS ON THE LOWER SIDE /RADAR IMAGERY SHOWING THIS
TRYING TO TAKE PLACE THIS AFTERNOON/. WE UTILIZED MOSTLY AN EVENLY
WEIGHTED BLEND OF THE GFS AND NAM/WRF FOR POPS TONIGHT, ALTHOUGH
WILL PROBABLY MAKE SOME MANUAL ADJUSTMENTS BASED ON RADAR AND
OBSERVATIONAL TRENDS PRIOR TO FORECAST ISSUANCE. IN SUMMARY, WE WILL
HAVE A TIGHT POP GRADIENT FROM SOUTH TO NORTH AND THE NORTHERN
EXTENT SHOULD TEND TO BE EITHER SOME LIGHT RAIN OR SPRINKLES.

THE WIND IS A CONCERN WITH THIS SYNOPTIC SETUP. THIS IS MORE OF AN
ANOMALOUS EVENT SETTING UP, THEREFORE WE ARE WONDERING IF THE WIND
FIELD MAY END UP BEING STRONGER THAN WHAT THE MODELS INDICATE. WE
WILL DISCUSS IN MORE DETAIL THE WIND ASPECT HERE SO IT IS NOT
NEEDED TO BE REPEATED IN THE SHORT TERM SECTION. AN EXAMINATION OF
THE MODEL LOW-LEVELS INDICATES 925 MB WINDS ABOUT 50 KNOTS. THERE IS
SOME MODEL DIFFERENCES, HOWEVER IT IS MOSTLY ONLY 10 KNOTS. THE
FORECAST SOUNDINGS INDICATE ENOUGH VERTICAL MIXING GIVEN COOLER AIR
BEING ADVECTED IN. THIS IS EVEN MORE EVIDENT ON THE WATERS, WHICH
INCREASES CONFIDENCE OF STRONG WINDS ALONG THE COAST. THERE HAVE
ALREADY BEEN GALE FORCE GUSTS ACROSS OUR SOUTHERN WATERS THIS
AFTERNOON WITH EVEN GUSTS TO 40 MPH ALONG COASTAL MARYLAND AND
DELAWARE. AS THE PRESSURE GRADIENT TIGHTENS SOME MORE TONIGHT, THE
WINDS ARE EXPECTED TO INCREASE AS A RESULT. THE FRICTION CAUSED BY
THE LAND WILL TEND TO TEMPER THE WINDS SOME FARTHER INLAND,
THEREFORE THE HIGHEST GUSTS ARE EXPECTED TO BE FOCUSED AT THE COAST.
THE WINDS WILL PROBABLY BE SOMEWHAT LIGHTER UP NORTH DUE TO THE HIGH
PRESSURE SYSTEM MAKING THE PRESSURE GRADIENT A BIT WEAKER, HOWEVER A
SLIGHT SHIFT COULD MAKE WINDS EITHER WEAKER OR STRONGER. BASED ON
THE LATEST THINKING, WE WILL HAVE A WIND ADVISORY FOR THE COASTAL
ZONES FROM ATLANTIC NORTHWARD, AND BASED ON THE WIND TRAJECTORY
INCLUDE ATLANTIC, CAPE MAY, CUMBERLAND IN NEW JERSEY AND SUSSEX IN
DELAWARE. A HIGH WIND WARNING FOR COASTAL CAPE MAY AND THE DELAWARE
BEACHES. WE INCLUDED KENT COUNTY DELAWARE IN THE ADVISORY DUE TO THE
FLOW COMING OFF OF DELAWARE BAY.

AS FOR TEMPERATURES, WE GENERALLY UTILIZED AN EVENLY WEIGHTED BLEND
OF THE GFS/NAM MOS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THIS TIME FRAME WILL BE CHARACTERIZED AS RATHER UNSETTLED AND
SOMEWHAT COMPLICATED. THE UPPER-LEVEL FLOW REGIME WILL ALLOW THE
UPPER TROUGH TO BECOME CLOSED OFF AS STRONG RIDGING TAKES HOLD TO
OUR NORTH AND THE FLOW BECOMES MORE SPLIT. THERE IS A SYSTEM
NORTHEAST OF THE BAHAMAS, WHICH IS FORECAST TO BECOME ABSORBED INTO
THE COASTAL STORM. THE SLOW MOVEMENT OF THIS STORM WILL MAINTAIN AN
ONSHORE FLOW ACROSS OUR ENTIRE AREA THROUGH THIS TIME FRAME. THE
MODEL CONSENSUS IS TO FOCUS A GOOD AMOUNT OF LIFT ON THE NORTH AND
WESTERN SIDE OF THE STORM AS AN UPPER-LEVEL JET IS POSITIONED SUCH
TO PLACE THE MID ATLANTIC REGION IT IS RIGHT ENTRANCE REGION. AN
AREA OF FRONTOGENETIC FORCING IS ALSO FORECAST TO BE SLIDING
NORTHWARD WITH TIME, THEREFORE WE ARE ANTICIPATING THE RAIN SHIELD
GRADUALLY WORKING NORTHWARD. THE FORECAST CHALLENGE THOUGH IT HOW
QUICKLY THIS OCCURS BECAUSE THE SURFACE HIGH TO OUR NORTH MAY DELAY
THE NORTHWARD ADVANCEMENT. WE THEREFORE CONTINUED WITH THE MOSTLY
EVENLY WEIGHTED BLEND OF THE GFS AND NAM/WRF REGARDING POPS /SIMILAR
TO THE SREF POPS/ THROUGH THE PERIOD, ALTHOUGH SOME ADJUSTMENTS WERE
MADE AFTER ADDITIONAL COLLABORATION WITH OUR SURROUNDING OFFICES.

A 900-850 MB JET IS FORECAST TO STRENGTHEN MAINLY THURSDAY NIGHT AND
FRIDAY AS THE PRESSURE GRADIENT TIGHTENS SOME MORE. THIS IS FORECAST
TO SLIDE NORTHWARD AND ALSO WESTWARD, WHICH SHOULD HELP TO
EVENTUALLY ENHANCE THE LOW TO MID LEVEL LIFT. AS A RESULT, WE WILL
INCREASE THE POPS ACROSS OUR WESTERN ZONES THURSDAY NIGHT AND
ESPECIALLY ON FRIDAY. REGARDING THE WIND, STRONG WINDS ARE EXPECTED
TO BE CONTINUING THURSDAY AND THURSDAY NIGHT MOSTLY ACROSS THE
EASTERN PART OF OUR CWA AS THE LOW-LEVEL FLOW IS POTENT. THE
STRONGEST WINDS WILL BE FOCUSED CLOSEST TO THE COAST. THE HIGH WIND
WARNINGS AND WIND ADVISORIES DISCUSSED IN THE NEAR TERM ABOVE WILL
BE MAINTAINED THROUGH THURSDAY NIGHT. DESPITE THE 925 MB FLOW STILL
REMAINING RATHER STRONG FRIDAY, WARMER AIR IS FORECAST TO BE
ADVECTING IN WHICH WILL THEN TEND TO STABILIZE THE BOUNDARY LAYER.
THIS SHOULD THEN ALLOW THE WINDS OVER THE OCEAN TO DIMINISH SOME DUE
TO LESS VERTICAL MIXING. WE ARE EXPECTING THE WINDS OVER LAND TO
ALSO DROP BACK SOME, STILL GUSTY, BUT PROBABLY BE BELOW
WARNING/ADVISORY CRITERIA.

THE HIGHEST QPF IS FORECAST TO BE ACROSS THE SOUTHEASTERN PART OF
OUR CWA, WITH IT DROPPING OFF WITH A NORTHWESTERN EXTENT. WE
GENERALLY FOLLOWED THE QPF FROM HPC WITH SOME MINOR ADJUSTMENTS.
WHILE THE RAIN WILL BE SPREAD OUT OVER A DECENT AMOUNT OF TIME, SOME
OF THE RAIN ACROSS THE SOUTHERN ZONES WILL BE MODERATE TO PERHAPS
HEAVY AT TIMES. AS OF NOW, WE ARE NOT ANTICIPATING ANY FLOODING
CONCERNS RELATED TO THE RAINFALL, THEREFORE NO FLOOD WATCH ATTM.
SOMETHING TO KEEP IN MIND THOUGH, IS PERHAPS LOCALIZED FLOODING
OCCURS AT TIMES DUE TO STORM DRAINS BLOCKED BY FALLEN LEAVES.

AS FOR TEMPERATURES, GUIDANCE WAS IN DECENT AGREEMENT AND WE DID NOT
DEVIATE MUCH FROM THEM.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE LONG TERM FORECAST RELIES ON THE ECMWF ENSEMBLES WITH SOME
CONTRIBUTIONS FROM THE OPERATIONAL RUNS OF THE 00Z AND 12Z ECMWF.
THIS TAKES THE EXTRATROPICAL REMNANTS OF IDA SLOWLY EASTWARD FROM
OFF HATTERAS WHILE WEAKENING IT. A COLD FRONT IS FORECAST TO DROP
ACROSS THE AREA SUNDAY INTO EARLY MONDAY, AND FOR NOW IT APPEARS TO
LACK ANY SIGNIFICANT MOISTURE. HIGH PRESSURE SHOULD RIDGE INTO THE
AREA INTO TUESDAY, AFTER WHICH TIME A WARM FRONT EMANATING FROM A
LOW WELL TO THE WEST MAY ESTABLISH AN OVERRUNNING PATTERN HERE.

TEMPERATURES DURING THE LONG TERM START SOMEWHAT ABOVE NORMAL AND
MOVE TOWARD NORMAL THROUGH THE PERIOD.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

DRY AIR MOVED IN FROM THE NORTH AND NORTHWEST THIS MORNING AND MADE
IT AS FAR AS PHL. THE VSBYS REMAIN HIGH AS ANY RAIN WHICH WAS SOUTH
WAS LIGHT. THE CIGS HAVE IMPROVED TO MIDDLE OR HIGH CLOUDS TO THE N
OF PHL WITH CLOUD DECK OF 4-6 THSD FT TO THE SOUTH.

HOWEVER, RADAR IS STARTING TO SHOW SOME TRENDS OF REVERSING. THE
BACK EDGE TO THE RAIN ECHOES HAS STOPPED ADVANCING AND THE RAIN
SHIELD TO THE SOUTH WAS STARTING TO RETURN NORTHWARD. THIS WILL MEAN
OCCASIONAL RAIN THROUGH THE NIGHT AT ACY/MIV WITH PHL/PNE/ILG MORE
OF A QUESTION MARK FOR RAIN DUE TO THE ADVANCING RAIN OVER A DRIER
AIRMASS. EVEN SO, AT ABE/RDG/TTN/PNE/PHL/ILG...VFR CONDITIONS SHOULD
CONTINUE TONIGHT. ANY RAIN THAT FALLS SHOULD NOT AFFECT VSBY. AT
ACY/MIV...CIGS WILL GENERALLY BE VFR BUT WITH HEIGHTS OF 4-6 THSD
FT. ANY HEAVIER RAIN BANDS THAT MOVE THROUGH COULD LOWER THE CIG
AND/OR VSBY TEMPORARILY TO MVFR.

ON THURSDAY...CONDITIONS WILL GRADUALLY COME DOWN SLOWLY, BUT VFR
AND MVFR CONDITIONS SHOULD STILL PREDOMINATE. MORE RAIN IS EXPECTED
TO SPREAD INTO THE AREAS AROUND ILG-PHL-PNE-TTN BUT FARTHER NORTH,
ANY RAIN WOULD BE VERY LIGHT IF IT EVEN MAKES IT TO ABE/RDG.

WINDS WILL CONTINUE TO INCREASE THROUGH THURSDAY. THE STRONGEST
WINDS WITH SUSTAINED NE WINDS OF 25 KT AND GUSTS IN EXCESS OF 35 KT
AND POSSIBLY TO 40 KT ARE FCST FOR ACY/MIV WITH WINDS DECREASING TO
THE N/W. HOWEVER, AT ABE/RDG, WINDS ARE NOT EXPECTED TO REACH 30 KT
EVEN IN GUSTS.

OUTLOOK...MORE RAIN IS EXPECTED THURSDAY NIGHT AND FRIDAY AND THIS
TIME, CONDITIONS SHOULD DETERIORATE TO IFR AND POSSIBLY LIFR WITH
THE LOWEST CIG/VSBY TOWARD THE COAST.

&&

.MARINE...
WE WILL CONTINUE TO HAVE HIGH PRESSURE TO THE NORTH AND LOW PRESSURE
TO THE SOUTH. THE GRADIENT BETWEEN THE TWO SYSTEMS WILL ENGENDER
STRONG WINDS OVER THE COASTAL AREAS. THE STRONGEST GRADIENT AND
THEREFORE THE STRONGEST WINDS WILL OVER THE SOUTHERN COASTAL AREAS
AND LOWER DELAWARE BAY WHERE STORM WARNING HAVE BEEN ISSUED. FARTHER
NORTH AND WEST, GALES ARE EXPECTED. GALE FORCE GUSTS HAVE ALREADY
BEEN OBSERVED TODAY AT 44009 AND IN OCEAN CITY MD. AS THE GRADIENT
TIGHTENS, WITH WINDS SHOULD CONTINUE TO INCREASE.

THE PATTERN WILL CHANGE VERY LITTLE THROUGH THURSDAY. THEN ON
THURSDAY NIGHT, SOME MILDER AIR FROM THE E AND SE GETS ENTRAINED
INTO THE SYSTEM. THIS SHOULD HELP STABILIZE THE LOWER LEVELS OF THE
ATMOSPHERE AND LIMIT THE STRENGTH OF THE WINDS BY FRIDAY. IN FACT,
THE WINDS ALOFT ON FRIDAY ARE HIGHER THAN THURSDAY, BUT DUE TO THE
MORE STABLE CONDITIONS AT THE WATERS SURFACE, THESE STRONGER WINDS
SHOULD NOT BE REALIZED ON THE WATERS, BUT GALES ARE STILL
ANTICIPATED.

WAVE HEIGHTS ON OUR OCEAN WATERS ARE EXPECTED TO BE 10 TO 18 FT
INTO THE WEEKEND AND 3 TO 8 FT ON DELAWARE BAY. THE SEAS WILL
SUBSIDE A BIT OVER THE WEEKEND AS MORE TRANQUIL WEATHER RETURNS.
THE SEAS WILL SUBSIDE QUICKER ON DELAWARE BAY THAN ON THE OCEAN.

HIGH PRESSURE IS EXPECTED TO BUILD OVER THE REGION MONDAY.

&&

.TIDES/COASTAL FLOODING...
PERSISTENT NE FLOW WILL CONTINUE THROUGH FRIDAY. AS THE WINDS SPEEDS
INCREASE TONIGHT AND THURSDAY THE TIDAL DEPARTURES WILL ALSO
INCREASE. WE EXPECTED OCEAN FRONT DEPARTURES OF 2.5 TO 3 FT ABOVE
NORMAL OVER THE COAST FROM ATLANTIC COUNTY SOUTH AND 2 TO 2.5 FT
ABOVE FARTHER NORTH. HOWEVER, THESE HIGHER DEPARTURES PROBABLY WONT
BE REALIZED UNTIL THURSDAY NIGHT AND FRIDAY. HOWEVER, WITH THE
CONTINUED ONSHORE FLOW, THE BACK BAYS WONT DRAIN VERY WELL DURING
THE LOW TIDE PART OF THE TIDE CYCLE AND AS MORE WATER COMES IN WITH
EACH SUCCEEDING HIGH TIDE, THE BACK BAYS WILL PROBABLY SEE HIGHER
DEPARTURES THAN ALONG THE COAST.

THEREFORE, A COASTAL FLOOD WARNING HAS BEEN ISSUED FOR ATLANTIC,
CAPE MAY AND CUMBERLAND COUNTIES IN NJ AND FOR KENT AND SUSSEX
COUNTIES IN DELAWARE. FARTHER NORTH, A COASTAL FLOOD ADVISORY HAS
BEEN ISSUED FOR SE BURLINGTON, OCEAN, MONMOUTH AND MIDDLESEX
COUNTIES IN NJ THROUGH THURSDAY WITH A COASTAL FLOOD WATCH THURSDAY
NIGHT AND FRIDAY.

ALSO THURSDAY NIGHT AND FRIDAY, WE WILL NEED TO MONITOR THE TIDAL
PORTIONS OF THE DELAWARE RIVER. SOME OF THE HIGHER TIDES COULD MOVE
INTO THE REGION AND WE COULD EVENTUALLY NEED A COASTAL FLOOD
ADVISORY THERE.

WITH WAVES OFF THE COAST EXPECTED TO BUILD AROUND 15 FEET OR EVEN A
BIT HIGHER, WE HAVE ISSUED A HIGH SURF ADVISORY FOR THE COAST FROM
POINT PLEASANT, NEW JERSEY SOUTHWARD TO FENWICK ISLAND, DELAWARE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD WATCH FROM THURSDAY EVENING THROUGH FRIDAY
     AFTERNOON FOR NJZ012>014-020-026-027.
     HIGH SURF ADVISORY UNTIL 6 AM EST FRIDAY FOR NJZ024>026.
     COASTAL FLOOD ADVISORY UNTIL 6 PM EST THURSDAY FOR NJZ012>014-
     020-026-027.
     WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR NJZ014-021>023-025-026.
     COASTAL FLOOD WARNING UNTIL 11 PM EST FRIDAY FOR NJZ021>025.
     HIGH WIND WARNING UNTIL 6 AM EST FRIDAY FOR NJZ024.
DE...HIGH SURF ADVISORY UNTIL 6 AM EST FRIDAY FOR DEZ004.
     WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR DEZ002-003.
     COASTAL FLOOD WARNING UNTIL 11 PM EST FRIDAY FOR DEZ002>004.
     HIGH WIND WARNING UNTIL 6 AM EST FRIDAY FOR DEZ004.
MD...NONE.
MARINE...GALE WARNING UNTIL 6 AM EST FRIDAY FOR ANZ430-450>452.
     STORM WARNING UNTIL 6 AM EST FRIDAY FOR ANZ431-453>455.

&&

SYNOPSIS...GORSE/RPW
NEAR TERM...GORSE/RPW
SHORT TERM...GORSE
LONG TERM...DELISI
AVIATION...STAUBER
MARINE...STAUBER
TIDES/COASTAL FLOODING...STAUBER
Hazardous weather outlook, Nov 11, 3:44 PM EST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 PM EST WED NOV 11 2009

NJZ001-007>010-015-PAZ054-055-060>062-067>069-122045-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
344 PM EST WED NOV 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-NJZ021>023-122045-
KENT-INLAND SUSSEX-CUMBERLAND-ATLANTIC-CAPE MAY-
344 PM EST WED NOV 11 2009

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 PM EST FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-013-020-027-122045-
MIDDLESEX-WESTERN MONMOUTH-OCEAN-SOUTHEASTERN BURLINGTON-
344 PM EST WED NOV 11 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-015-019-020-NJZ016>019-PAZ070-071-122045-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
344 PM EST WED NOV 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FOR THURSDAY THROUGH SATURDAY, A PROLONGED PERIOD OF NORTHEAST WINDS
WILL OCCUR AND CAUSE TIDES TO INCREASE. THERE IS THE POSSIBILITY
OF MINOR TIDAL FLOODING AROUND THE TIMES OF HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ026-122045-
COASTAL OCEAN-
344 PM EST WED NOV 11 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.
   WIND ADVISORY.
   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ024-122045-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-
344 PM EST WED NOV 11 2009

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 PM EST FRIDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH WIND WARNING.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH WIND WARNING.
   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ025-122045-
COASTAL ATLANTIC-
344 PM EST WED NOV 11 2009

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 PM EST FRIDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-122045-
EASTERN MONMOUTH-
344 PM EST WED NOV 11 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.
   COASTAL FLOOD WATCH.

FOR THURSDAY THROUGH SATURDAY, A PROLONGED PERIOD OF NORTHEAST WINDS
WILL OCCUR AND CAUSE TIDES TO INCREASE. THERE IS THE POSSIBILITY
OF MINOR TIDAL FLOODING AROUND THE TIMES OF HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-450>452-122045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
344 PM EST WED NOV 11 2009

...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-453>455-122045-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
344 PM EST WED NOV 11 2009

...STORM WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy rain. Local standard time, as filed.

Heavy Rain, Kent

When
November 12, 12:00 AM EST to November 13, 12:00 PM EST
Where
Kent County, 2.32 mi NNW of Downs Chapel to 1.21 mi SW of Port Mahon
Reported by
Mesonet
Coordinates
39.249, -75.741

Heavy Rain, Sussex

When
November 12, 12:00 AM EST to November 13, 12:00 PM EST
Where
Sussex County, 4.85 mi NW of Dublin Hill to 1.02 mi SE of Ocean View
Reported by
Mesonet
Coordinates
38.801, -75.712

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2009Every state in 2009This day in weather historyWarnings in Delaware, November 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 201353, 201354.